Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 19, 2021, 8:04 AM CDT for Manitowoc County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 8:04 AM CDT (13:04 UTC)
- Expired
- Jun 19, 2021, 9:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:26 AM CDT | HAIL 0.75 | Two Rivers, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WWUS83 KGRB 191304
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
804 AM CDT Sat Jun 19 2021
WIZ039-040-049-050-191400-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
804 AM CDT Sat Jun 19 2021
...SPECIAL WEATHER STATEMENT...
At 803 AM CDT, Doppler radar was a cluster of strong thunderstorm
just east of Appleton to the Lake Michigan shoreline, moving east at
50 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Manitowoc, Brillion, Denmark, Two Creeks, Two Rivers, Morrison, Cato,
Holland, Mishicot and Larrabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4414 8823 4424 8824 4424 8819 4431 8819
4438 8746 4433 8748 4418 8745 4411 8755
TIME...MOT...LOC 1303Z 269DEG 48KT 4423 8807
$$
CooleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:43 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 19, 6:43 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 643 AM CDT Sat Jun 19 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 301 AM CDT Sat Jun 19 2021 The main concern in the short-term portion of the forecast will be increasing chances for showers and thunderstorms for Sunday. Today and tonight: Any lingering showers/isolated thunderstorm and cloud cover associated with the passing shortwave, will quickly exit off to the east of the area this morning. High pressure is expected to quickly build in from the northwest and become centered overhead this afternoon into tonight. This will allow for calm winds and mostly clear skies across northeast Wisconsin. Most locations will see high temperatures in the mid to upper 70s to around 80. Overnight lows are forecast to range from the mid and upper 40s north to the mid and upper 50s south. Sunday: The aforementioned high pressure center is expected to shift east of the area late Sunday morning into the afternoon. As this happens, southerly winds are expected to increase as a low pressure system approaches from the northern Plains. The low is expected to steadily deepen as an extensive upper-level trough axis digs into the Upper Midwest. There are some differences in the model solutions as to how strong the surface low is and exactly where the low will trek. The NAM has the low a bit stronger and takes the trek across the southern WI/northern IL border. The GFS/Canadian/EC have the surface low a bit weaker and less defined directly across northern Wisconsin. Either way, deep layer moisture is expected to increase across the entire state as warm air advection and moisture advection increases. Isentropic upglide on the WAA will help to increase precipitation coverage by late Sunday morning and especially into Sunday afternoon from the southwest. The overall evolution is a little murky as the meso models have two rounds of convection. The first round is progged to develop over IA in the morning before lifting northeast through souther WI. That area of convection could impact east-central WI by early afternoon. Then it looks like there would be a break ahead of the approaching cold front later in the afternoon into the evening. Shear values are expected to increase to around 30-40 kts, but instability looks to be fairly meager with mid-level lapse rates only on the order of 5.5 to 6 C/km through Sunday afternoon. It only looks like around 400 J/kg of instability is being painted out across the area, and that is close to the highest values from guidance. This may be a result of limited recovery time between the first round of convection and the second. Unless lapse rates steepen and instability values increase due to a larger break in rounds of precipitation, the risk of severe weather looks to be fairly low. PWAT values are expected to increase to around 1 to 2 inches, so any thunderstorms that do occur, would have the potential to produce heavy rainfall. Most locations across northeast WI can expect between 0.5 and 1.0 inches of much need rainfall from this system through late Sunday night. High temperatures are forecast to be in the 70s for much of the area. .LONG TERM...Sunday Night Through Friday Issued at 301 AM CDT Sat Jun 19 2021 The main story for the first half of next week to be a deep upper trough that will dig across the Great Lakes region and usher in much cooler air with temperatures bottoming out on Monday with readings 10 to 20 degrees below normal. This trough departs at mid-week as a weakening upper ridge moves across the central CONUS. This will allow for temperatures to rebound back above normal by next Thursday. There appears to be two good chances for precipitation with the first chance coming Sunday/Sunday night with the upper trough and the second chance coming late Thursday into Friday morning with a cold front/shortwave trough. Sunday night and Monday... Showers and thunderstorms to be ongoing Sunday evening as a surface low/cold front begin to pull east, while the trailing upper trough arrives later Sunday night. As the better lift and moisture gets shunted east during the night, expect precipitation to become more scattered in nature. Anticipate a healthy rainfall overall with totals from Sunday through Sunday night generally in the three-quarters of an inch to a little over one inch. Min temperatures to range from the middle to upper 40s far north- central WI, to the upper 50s east-central WI. Models show individual mid-level shortwaves moving through the upper trough on Monday and the question is whether any precipitation will get generated or simply bring a healthy dose of clouds. It appears that any shower activity would be sporadic and may be nothing more than sprinkles due to the dry air in place. The bottom line is that the vast majority of northeast WI will be dry on Monday with max temperatures in the upper 50s north, middle 60s to around 70 degrees east-central WI. Monday night and Tuesday... The exit of the shortwave and loss of daytime heating should allow for quiet conditions Monday night. High pressure located to our south over the mid-MS Valley will help bring mostly clear skies and light winds to northeast WI. These conditions, when coupled with a rather cool air mass overhead (8H temperatures of +2 to +5C) will bring a cool night to the area. Min temperatures to range from the middle to upper 30s north (patchy frost?), to the upper 40s along Lake MI. Models hint at another shortwave to drop southeast into the region on Tuesday and bring an increase in clouds along with a slight chance of showers. Once again, most locations will remain dry through the day. Max temperatures Tuesday to reach the lower to middle 60s north, middle 60s to around 70 degrees south. Tuesday night and Wednesday... Some of the showers could linger into Tuesday night, then the process repeats itself on Wednesday as the last of the shortwaves moves through the upper trough which will begin to shift east. A more south-southwest flow at low-levels of the atmosphere will begin to pull warmer air into WI on Wednesday which will bring max temperatures up into the lower to middle 70s north-central WI, mainly upper 70s over central/east-central WI. Wednesday night and Thursday... As the upper trough departs Wednesday night, a weakening upper ridge will move across the central CONUS allowing for a modest zonal flow to develop over the western Great Lakes. Models are still getting a handle on the movement of the next cold front/ shortwave trough on Thursday. The ECMWF has sped up this system and is now closer to the GFS solution. Therefore, have increased the chance of precipitation a bit from the previous forecast. Max temperatures by Thursday will jump above normal with readings in the upper 70s to around 80 degrees north/near Lake MI, lower to middle 80s elsewhere. Thursday night and Friday... Precipitation chances would then increase for Thursday night into early Friday as the cold front/shortwave trough sweep east into the Great Lakes region. Much too early for specifics yet on severe potential, but any rain would be beneficial, especially over east-central WI where drought conditions still exist. Max temperatures on Friday to range from the upper 70s to around 80 degrees north/lakeside, lower to middle 80s central/east-central WI. && .AVIATION...for 12Z TAF Issuance Issued at 643 AM CDT Sat Jun 19 2021 As a potent shortwave exits the area this morning, expected the showers and thunderstorms to end from west to east. Some of the remaining thunderstorms may produce small hail and heavy rain at the ATW/GRB/MTW TAF sites. This may result in MVFR conditions at times early in the TAF period. Otherwise, high pressure will build across northeast Wisconsin through the day into tonight, bringing VFR conditions with light winds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Kallas AVIATION.......Cooley
Hazardous weather outlook, Jun 19, 6:44 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 644 AM CDT Sat Jun 19 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 644 AM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected through mid morning. Some of the thunderstorms may produce small hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are likely Sunday afternoon into Sunday night. Some of the thunderstorms may become strong with small hail and gusty winds possible. There will be another chance of thunderstorms late Thursday into Thursday night. It is too early to determine if the storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be today or tonight. LMZ521-522-541>543-201145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 644 AM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft are possible Sunday into Monday on both the Lake and Bay. There is a chance of thunderstorms Sunday into Sunday night and again Thursday into Thursday night. Any storms that form will pose a hazard to boaters. Cooley/Kallas
In the hours before
Local storm report, Jun 19, 6:38 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL 1 SE HORTONVILLE 44.32N 88.62W
06/19/2021 M0.50 INCH OUTAGAMIE WI PUBLIC
&&
HYKINLocal storm report, Jun 19, 6:42 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
642 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HAIL KIMBERLY 44.28N 88.31W
06/19/2021 M0.75 INCH OUTAGAMIE WI EMERGENCY MNGR
&&Local storm report, Jun 19, 6:46 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL MANITOWOC 44.08N 87.66W
06/19/2021 M0.50 INCH MANITOWOC WI PUBLIC
REPORT RELAYED VIA MANITOWOC COUNTY
DISPATCH.
&&Local storm report, Jun 19, 6:50 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HAIL 1 NE STOCKBRIDGE 44.07N 88.29W
06/19/2021 M0.75 INCH CALUMET WI TRAINED SPOTTER
&&Special weather statement, Jun 19, 7:10 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
710 AM CDT Sat Jun 19 2021
WIZ038>040-048>050-191300-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
710 AM CDT Sat Jun 19 2021
...SPECIAL WEATHER STATEMENT...
At 708 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over east-central Wisconsin from Green Bay to
Appleton eastward to Lake Michigan. Movement was east at 50 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Kaukauna, Little Chute, Kimberly,
Chilton, Brillion, Denmark and Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4453 8821 4449 8743 4433 8748 4418 8745
4407 8759 4390 8769 4389 8816 4394 8816
4394 8840 4389 8840 4389 8849
TIME...MOT...LOC 1208Z 273DEG 41KT 4447 8815 4392 8842
CooleySpecial weather statement, Jun 19, 8:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
804 AM CDT Sat Jun 19 2021
WIZ039-040-049-050-191400-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
804 AM CDT Sat Jun 19 2021
...SPECIAL WEATHER STATEMENT...
At 803 AM CDT, Doppler radar was a cluster of strong thunderstorm
just east of Appleton to the Lake Michigan shoreline, moving east at
50 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Manitowoc, Brillion, Denmark, Two Creeks, Two Rivers, Morrison, Cato,
Holland, Mishicot and Larrabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4414 8823 4424 8824 4424 8819 4431 8819
4438 8746 4433 8748 4418 8745 4411 8755
TIME...MOT...LOC 1303Z 269DEG 48KT 4423 8807
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:31 AM CDT | Special Weather Statement | GRB | Outagamie | 44 min |
| Jun 19, 4:43 AM CDT | Special Weather Statement | GRB | Shawano | 62 min |
| Jun 19, 5:33 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 57 min |
| Jun 19, 5:41 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 49 min |
| Jun 19, 5:57 AM CDT | Special Weather Statement | GRB | Brown | 48 min |
| Jun 19, 6:18 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 27 min |
| Jun 19, 6:31 AM CDT | Special Marine Warning | GRB | 44 min | |
| Jun 19, 6:35 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 40 min |
| Jun 19, 7:10 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc | 50 min |
| Jun 19, 7:52 AM CDT | Special Marine Warning | GRB | 36 min | |
| Jun 19, 8:31 AM CDT | Special Weather Statement | GRB | Manitowoc | 44 min |
| Jun 19, 8:45 AM CDT | Special Marine Warning | GRB | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.